Methadone Symptoms: How to Ease “Withdrawal Symptoms” From Methadone?

Question by : How to ease “withdrawal symptoms” from methadone?
I have been taking methadone now for 6 months, and I want to get off of it. I’ve heard of suboxone, but I wanted to know if there are any other ways/methods of withdrawing from it. I’ve gone up to three days off it, and was so sick. I get major anxiety which I take Klonopin for and it doesn’t help at all! I get chills/sweats, head is dizzy and confused, tired, achy all over like I have cancer of something, can’t sleep, irritable, diahrrea, no appetite. Please help!!!

Best answer:

Answer by motel
The best way to quit methadone is to lower your dose by 10% every two weeks until your off (10mg if over 50mg, 5mg if under), not by skipping days. When you do finally stop, keep benadril and Imodium handy. Withdrawls come and go, day 10 and the third week are the worst. They should be all gone within 3 months or so. You shouldn’t mix methadone and benzo (klonopin, xanax, valium), it’s deadly (I’ve seen it many times). Suboxine is very expensive and generally doesn’t work.

Add your own answer in the comments!

Methadone Symptoms: How to deal with Methadone withdrawal with Dr Rodriquez and Delray Center



Methadone withdrawal “Lets talk about Methadone withdrawal. Methadone withdrawal for the most part looks like opiate withdrawal with a few differences. The first difference is that Methadone withdrawal comes on a little later then opiate withdrawal. If somebody stops using an opiate a conventional opiate whether it be a prescription medication or heroin the person will experience withdrawal within a matter of hours to within a day or so. They will start to feel the typical symptoms clammy skin the goose bumps the hot flashes nausea yawning runny nose sneezing teary eyes a lot of pain they feel like you have the flu. An overall sense of discomfort and often depression no energy and difficulty sleeping. Now with Methadone it comes on a little later. Maybe not until the second or even third day will a person experience full withdrawal symptoms coming off of Methadone. this is due to the long half life that Methadone has it last much much longer then pretty much any other opiate medication that exist on the market. Even longer acting medications like oxycotton or MScotton really are short half life medications. They are in a long half life slow release shell but really once that medicine wears off the withdrawal comes on pretty quickly. Methadone itself is a inheritly long half life long acting medication that in no matter how its delivered will last a very long time and of course the withdrawal comes on much later. Other notable elements about Methadone withdrawal is that it
Video Rating: 2 / 5

Find More Methadone Symptoms Information…

16 Responses to “Methadone Symptoms: How to Ease “Withdrawal Symptoms” From Methadone?”

  • nolanjuice84:

    when i used to do methadones alot and run out or stop usually the next day i would feel ok? but the second day it would hit me hard

  • 5nationals:

    @Quagigitymire I agree with you. I do think it is a great medication if it is taken properly. I too was on OC 180 mg and could not do a thing. With Methadone I can live a normal life and manage my pain with out all the? effects that real opiates give you. Great read!!!

  • Miles3363:

    @staunch5000 There is a clinic in the area. It’s very expensive. Dosing myself has? stopped me from getting off long ago. I don’t think I had the same mindset and determenation years ago as I do now. I have come to hate methadone, and all drugs for that matter in the past few years. Staying busy this past year, palying basketball and other exercises has worked. 10 mg’s is not alot but it’s a terrible withdraw, coming down slow does help. Wish me luck

  • staunch5000:

    @Miles3363 The best? thing to do when getting off methadone is to not rush. You have been on for 8 years and have done very well by getting down to 10 mgs. Even if it was to take another 20-40 weeks to get off that 10, so what. Its taken you 8 years to get to this point, why risk all that good work just to rush and fall over at the final hurdle. Also you need to join a legal methadone clinic as dosing yourself is putting you at a disadvantage. Its like putting dracula in charge of the blood bank.

  • staunch5000:

    @Miles3363 If it gets hard, go down half a mg, or have a break for a couple of weeks as long as your reducing your gonna get to your goal at some stage. The hardest part is not sleeping properly for 3 months when your off and still having to? go to work. Also what helped me last time was joining a gym. Nightly exercise whether it be cardio or weights, helps so much you will be surprised. It helps you sleep a little better and also keeps you strong(both mentally and physically) and focused.

  • Miles3363:

    @staunch5000 I have been tapering down the past 2? months. I was doing around 25 – 30 mg’s a day in Febuary and March. I have done only 10mg’s a day for the past month and feel fine. Sleep is ok, good energy. As long as I’m able to keep my full time job I’m happy but want to be off completly. I’m going down to 5 mg’s, I’ve always heard the part is going down to zero.

  • staunch5000:

    @Miles3363 I’m getting off? myself at the moment, have gotton off before and been clean for 3 years but unfortunately relapsed (heroin). Am currently on 15mg. I have reduced from 45mgs to 15mgs at 2.5mgs a week in the last 3 months. The way to get off is to reduce your dose slowly. Maybe 1-2mgs a fortnight if you want the withdrawel to be less severe. Also doing it fortnightly gives your body a chance to recover before your next reduction as you don’t feel the effects till 3 days later.

  • Miles3363:

    I have been on methadone for 8 years. I’m 29 now and have been doing 20 mg’s a day without a prescription so I can’t pass a drug test to get my dream job. I have never done any other drugs, just methadone. I want off bad and have tried at home and at a? hospital and have failed everytime. I need advice. I can’t keep doing this forever, i feel like I’m stuck and never going to amount to shit. i’m not a bad person and have never been in trouble with the law. i just want to feel normal again. Thanks

  • smokeybirdman:

    If methadone is harder to detox than heroin, than why do our evil fucking governments feed us this shit instead of regulated heroin? I kno why, I just said it didnt I…coz their? fucking EVIL!

  • BJS1365:

    I have been on for 2 yrs. I sure wish my doc told me all this crap about methadone. I didn’t think it was addictive? at all.

  • Quagigitymire:

    Your teeth are busted probable because when u where using ur drug of choice you didnt take care of your body. methadone dont rot your teeth. I been taking it for 4 years for pain management. I got tired of the constant dosing for break thru pain and the 180mg oc i took thru out the day. I think it’s a great? drug if it’s taken propperly

  • shanealan4161:

    been on methadone for 11/2 yrs. i’m scared to death i’ll never be able to get off of it. doing 120 mgs now. Theres no way I can handle going through the withdraw,it hurts so bad,the worse thing i’ve ever expirienced in my whole life,and i’ve been through a propane explosion, burnt over 40% of my body ,with 1st 2nd? and 3rd degree burns,that was’nt as bad as methadone withdraw.My solution to withdraw,take my dose, with 10 zanax,1/2 gm heroin,bottle of tequeila, the end.Anyone know a better way?

  • blingblang1988:

    @TheMistermuppet lol I knw right. ?

  • hoboboxerjoe:

    @TheRalphus666. I agree, and? my teeth have gone to shit, too :(

  • MrV6sport:

    @TheRalphus666 i been on 5 years im coming? off now-i hope i can do it-oh yeah and my teeth are rotted to fuck-i look like bleeding gums murphy.

  • TheRalphus666:

    How come everybody in my clinic are always going to the dentist??The shit gets in your bones.And you never experienced it so you cant read shit that was written in a? PDR.I got off methadone for 5 months and felt like total shit.So I went back on it